Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Norms of Hankel operators and uniform algebras

Author: Takahiko Nakazi
Journal: Trans. Amer. Math. Soc. 299 (1987), 573-580
MSC: Primary 47B35; Secondary 46J15
MathSciNet review: 869222
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Two generalizations of the classical Hankel operators are defined on an abstract Hardy space that is associated with a uniform algebra. In this paper the norms of Hankel operators are studied. This has applications to weighted norm inequalities for conjugation operators, and invertible Topelitz operators. The results in this paper have applications to concrete uniform algebras, for example, a polydisc algebra and a uniform algebra which consists of rational functions.

References [Enhancements On Off] (What's this?)

  • [1] M. B. Abrahamse, Toeplitz operators in multiply connected regions, Amer. J. Math. 96 (1974), 261-297. MR 0361891 (50:14333)
  • [2] P. R. Ahern, and D. Sarason, The $ {H^p}$ spaces of a class of function algebras, Acta Math. 117 (1967), 123-163. MR 0217600 (36:689)
  • [3] J. M. Anderson, and R. H. Rochberg, Toeplitz operators associated with subalgebras of the disc algebra, Indiana Univ. Math. J. 30 (1981), 813-820. MR 632854 (82j:47041)
  • [4] R. E. Curto, P. S. Muhly, T. Nakazi and J. Xia, Hankel operators and uniform algebras, Arch. Math. 43 (1984), 440-447. MR 773193 (86c:47032)
  • [5] A. Devinatz, Conjugate function theorems for Dirichlet algebras, Rev. Un. Mat. Argentina 23 (1966), 3-30. MR 0208411 (34:8221)
  • [6] T. Gamelin, Embedding Riemann surfaces in maximal ideal spaces, J. Funct. Anal. 2 (1968), 123-146. MR 0223894 (36:6941)
  • [7] -, Uniform algebras, Prentice-Hall, Englewood Cliffs, N.J., 1969. MR 0410387 (53:14137)
  • [8] H. Helson and G. Szegö, A problem in prediction theory, Ann. Mat. Pura Appl. 51 (1960), 107-138. MR 0121608 (22:12343)
  • [9] I. I. Hirschman, Jr., and R. Rochberg, Conjugate function theory in weak$ ^{\ast}$ Dirichlet algebras, J. Funct. Anal. 16 (1974), 359-371. MR 0380418 (52:1318)
  • [10] Y. Ohno, Remarks on Helson-Szegö problems, Tôhoku Math. J. 18 (1965), 54-59. MR 0203519 (34:3369)
  • [11] S. Power, Hankel operators on Hilbert space, Pitman, Boston, Mass., 1982. MR 666699 (84e:47037)
  • [12] T. P. Srinivasan and J. K. Wang, Weak-$ ^{\ast}$ Dirichlet algebras, Function Algebras, Proc. Internat. Sympos. on Function Algebras (Tulane University, 1965), F. T. Birtel (ed.), Scott, Foresman, Chicago, Ill., 1966, pp. 216-249. MR 0198282 (33:6441)
  • [13] H. Widom, Inversion of Toeplitz matrices, Illinois J. Math. 4 (1960), 88-89. MR 0130572 (24:A432)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B35, 46J15

Retrieve articles in all journals with MSC: 47B35, 46J15

Additional Information

Keywords: Hankel operators, weighted norm inequalities, Toeplitz operators, uniform algebras
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society